MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT ANCHOR TISSUE RETRIEVAL SYSTEM; SPECIMEN BAG

CONSOLIDATED MEDICAL EQUIPMENT ANCHOR TISSUE RETRIEVAL SYSTEM; SPECIMEN BAG
Model Number TRS175SB2
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One trs175sb2 was received in opened original packaging, the reported catalog number was verified.Visual inspection found that the tongs had broken through the bag.Inspection also found that the draw string had bunched up and appeared to be caught in the handle.The condition of the draw string caused premature cinching of the bag and the tongs broke through.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed that there have been a total of 13 complaints, regarding 15 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have benn found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; only physicians trained in the techniques of laparoscopic or minimally invasive surgery and the use of retrieval bags to remove tissue should use the product.The anchor tissue retrieval system is for single patient use only and should not be re-sterilized.The ability to effectively clean and reuse this single use device has not been established and subsequent re-use may adversely affect the performance, safety and/or stability of the device.The use of morcellators within the anchor tissue retrieval system has not been evaluated.The anchor tissue retrieval system is not recommended for use with power morcellators.Care should be taken when using sharp and electrosurgical devices.Note the size of the trocar when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid in the removal of the anchor tissue retrieval system.
 
Event or Problem Description
The customer reported that the metal prong had ripped through the bag, while trying to remove the specimen during a thoracic procedure on (b)(6) 2018.They had to use 2 bags, each bag was only deployed once, there was some resistance while releasing the bag.The bag was not pre-tested, and the surgical team was familiar with the product.There was no patient injury reported and there was a delay in surgery, however no time length was given.The surgery was successfully completed with a 3rd bag of the same type.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
ANCHOR TISSUE RETRIEVAL SYSTEM
Common Device Name
SPECIMEN BAG
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
MDR Report Key8088921
Report Number3007305485-2018-00247
Device Sequence Number1326753
Product Code GCJ
UDI-Device Identifier20653405986116
UDI-Public(01)20653405986116(17)210702(10)201807034
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2021
Device Model NumberTRS175SB2
Device Catalogue NumberTRS175SB2
Device Lot Number201807034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2018
Initial Report FDA Received Date11/20/2018
Patient Sequence Number1